View Full Version : Can methylphenidate cause depression?


blueorangetree
03-02-16, 07:28 AM
Hi all,

I think Ritalin/Concerta makes me depressed. I'm not just talking about being sleepy but depressed and irritable.
No motivation, no desire to do anything, simply depressed.
I'm on it for about 6 weeks I guess.
Yesterday I stopped using it.

I have bipolar by the way. I searched a little bit and there are different reactions to it in bipolar patients. Some say that they become manic some say depressive. I couldn't find any scientific data.

I cannot be sure of course, maybe depressive episode came by itself.
I hate when I do not know the cause. I'm on Lamictal also. And sometimes I take a benzo when I'm irritable. My pdoc wanted to put me on a antipsychotic (on the same they he prescribed me Ritalin) but I can't. I'm working full time and cannot handle it.

sarahsweets
03-02-16, 02:07 PM
I am bipolar II and ritalin gave me terrible mood swings.